Alert archive / Florida / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 71, NWS Melbourne, FL

July 18, 2007Orange County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Jul 18, 2007, 5:52 PM EDT for Orange County, Florida. It was in force for 53 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 18, 2007, 5:52 PM EDT (21:52 UTC)
Expired
Jul 18, 2007, 6:45 PM EDT
In force
53 min
Issued by
NWS Melbourne, FL
Area
Counties, with a storm outline in the text

County Orange County, FL

The radar

The Melbourne radar (KMLB), 82 km from the middle of the area, began a volume at 21:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 18, 6:12 PM EDTHAIL 0.7Orlando, FLDIME SIZE HAIL REPORTED BY SKYWARN VICINITY OF THE JOHN YOUNG PARKWAY AND INTERSTATE 4.
Jul 18, 6:20 PM EDTHAIL 11 W Orlando, FLSHERIFFS OFFICE COMMS REPORTED QUARTER SIZE HAIL IN THE VICINITY OF SAND LAKE ROAD AND INTERNATIONAL DRIVE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 28 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 9.9 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2007-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1238 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2007-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1238 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
1038 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMLB 182153
SVRMLB
FLC095-182245-
/O.NEW.KMLB.SV.W.0071.070718T2152Z-070718T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
552 PM EDT WED JUL 18 2007

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ORANGE COUNTY IN FLORIDA.

* UNTIL 645 PM EDT

* AT 546 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED OVER   
  ORLANDO...AND NEARLY STATIONARY. BUT OTHER STRONG TO SEVERE STORMS 
  ARE POSSIBLE IN THE WARNING AREA SOUTH AND WEST OF ORLANDO.

* OTHER LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...
  MAITLAND...WET N WILD WATER PARK...FAIRVIEW SHORES...PLEASURE
  ISLAND...UNIVERSAL STUDIOS...DOCTOR PHILLIPS...EPCOT...ORLOVISTA...
  BAY HILL...PINE HILLS...WINDERMERE AND LOCKHART

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.

LAT...LON 2834 8133 2854 8121 2865 8151 2836 8162

$$

KELLY
3 follow-up statements
000 
WWUS52 KMLB 182206
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
605 PM EDT WED JUL 18 2007

FLC095-182245-
/O.CON.KMLB.SV.W.0071.000000T0000Z-070718T2245Z/
ORANGE FL-
605 PM EDT WED JUL 18 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT 
FOR ORANGE COUNTY...

AT 558 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
LOCATED OVER OAK RIDGE AND ORLANDO...MOVING SOUTH AT 5 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ORLANDO
INTERNATIONAL AIRPORT...SEA WORLD...VINELAND...LAKE BUENA VISTA.

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A SMALL INTERIOR ROOM.

THIS IS A DANGEROUS STORM OVER A VERY POPULATED AREA IF YOU ARE IN 
ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE 
HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD 
MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY 
FROM WINDOWS.

LAT...LON 2834 8133 2854 8121 2865 8151 2836 8162

$$

KELLY
000 
WWUS52 KMLB 182226
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
621 PM EDT WED JUL 18 2007

FLC095-182245-
/O.CON.KMLB.SV.W.0071.000000T0000Z-070718T2245Z/
ORANGE FL-
621 PM EDT WED JUL 18 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT 
FOR ORANGE COUNTY...

AT 620 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR OAK RIDGE...MOVING SOUTHWEST AT 10 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WINDERMERE...DOCTOR PHILLIPS...SEA WORLD...BAY HILL...VINELAND...LAKE
BUENA VISTA...UNIVERSAL STUDIOS.

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A SMALL INTERIOR ROOM.

THIS IS A DANGEROUS STORM OVER A VERY POPULATED AREA IF YOU ARE IN 
ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE 
HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. CONTINUOUS CLOUD TO 
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. PEOPLE SHOULD ALREADY 
BE INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. 

EXCESSIVE RAINFALL IS ALSO OCCURRING WITH THIS STORM. DOPPLER RADAR 
ESTIMATING 2 TO 3 INCHES IN JUST ONE HOUR ON THE WEST SIDE OF 
ORLANDO. A FLOOD ADVISORY IS IN EFFECT FOR ORLANDO AND SURROUNDING 
COMMUNITIES UNITL 815 PM.


LAT...LON 2834 8133 2854 8121 2865 8151 2836 8162

$$

KELLY
000 
WWUS52 KMLB 182247
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
645 PM EDT WED JUL 18 2007

FLC095-182255-
/O.EXP.KMLB.SV.W.0071.000000T0000Z-070718T2245Z/
ORANGE FL-
645 PM EDT WED JUL 18 2007

...THE SEVERE THUNDERSTORM WARNING FOR ORANGE COUNTY WAS ALLOWED TO 
EXPIRE AT 645 PM EDT...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE SEVERE STORM 
THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER CAPABLE OF 
PRODUCING DAMAGING WINDS AND LARGE HAIL. HOWEVER...HEAVY RAIN AND 
DANGEROUS LIGHTNING STRIKES WILL CONTINUE. A FLOOD ADVISORY REMAINS 
IN EFFECT UNTIL 815 PM FOR THE WEST SIDE OF ORLANDO AND SURROUNDING 
COMMUNITIES WHERE DOPPLER RADAR ESTIMATES 2 TO 4 INCHES OF RAIN HAS 
FALLEN.

LAT...LON 2834 8133 2854 8121 2865 8151 2836 8162

$$

KELLY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 2:25 PM EDT, 3 hours 27 minutes earlier.

Area forecast discussion, Jul 18, 2:25 PM EDT, 3 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
225 PM EDT WED JUL 18 2007

.DISCUSSION...
CURRENTLY-TONIGHT...A LITTLE MORE TRADITIONAL LOOKING CONVECTIVE
PATTERN FOR A LOW LEVEL RIDGE AXIS ACROSS CENTRAL FLORIDA.  A FEW
STORMS HAVE FIRED IN THE NORMAL MOISTURE CONVERGENCE AREAS...BUT
TODAY THEY ARE ALONG THE EAST AND WEST COAST SEA BREEZE BOUNDARIES
RATHER THAN ALONG THE I-4 CORRIDOR.  THIS SHOULD ALLOW FOR THE
EAST/WEST COLLISION TO OCCUR MORE DOWN THE SPINE OF THE PENINSULA...
PROBABLY ORIENTED FROM OUR NORTHERN INTERIOR TO WEST OF THE
KISSIMMEE RIVER.

SOME CELLS HAVE BEEN POPPING UP NEAR INLAND LAKES SO THIS MAY HELP TO
RELEASE SOME INSTABILITY BEFORE THE COLLISION OCCURS.  STILL EXPECT
SOME STORMS WILL BE STRONG AND HAVE A LOW END CHANCE FOR SEVERE
WINDS/HAIL.

HAVE GONE WITH SMALL EVENING POPS EXCEPT ALONG THE SOUTHEAST PORTION
OF THE COAST.

THU...STRONG ANTICYCLONE ATOP THE CENTRAL PENINSULA WILL BEGIN TO
WEAKEN THU AFTERNOON AS A SHORT WAVE TROUGH/VORT LOBE MOVES INTO GA.
MEANWHILE...EXTREMELY WEAK FLOW ASSOCIATED WITH THE LOW-LEVEL RIDGE
WILL LEAD TO THE DEVELOPMENT OF A WELL-DEFINED SEA BREEZE BOUNDARY.
THIS BOUNDARY WILL SERVE AS THE PRIMARY FOCUS FOR ISOLATED-SCATTERED
AFTERNOON SHOWER AND THUNDERSTORM ACTIVITY AS IT PROPAGATES WESTWARD
ACROSS THE AREA. ALTHOUGH WIDESPREAD STRONG TO SEVERE STORMS ARE NOT
EXPECTED...ISOLATED CELLS WILL CERTAINLY BE CAPABLE OF PRODUCING
FREQUENT LIGHTNING...VERY HEAVY RAINFALL...STRONG WIND GUSTS AND
SMALL HAIL.

FRI...ANTICYCLONE WILL CONTINUE TO SLIDE WESTWARD INTO THE GULF OF
MEXICO AS THE NEXT SHORTWAVE MOVING THROUGH THE NORTHEAST AMPLIFIES
THE PERSISTENT EASTERN LONGWAVE TROUGH. FALLING HEIGHTS WILL HELP TO
STEEPEN LAPSE RATES AND WITH PWATS GENERALLY AROUND 1.9
INCHES...SCATTERED AFTERNOON SHOWERS AND THUNDERSTORMS ARE AGAIN
EXPECTED TO DEVELOP.

SAT-WED...A RETURN TO A MORE ACTIVE PATTERN IS EXPECTED THROUGH THE
WEEKEND AND INTO NEXT WEEK. STATIONARY FRONT EXTENDING FROM A
WEAKENING AREA OF LOW PRESSURE IN THE CANADIAN MARITIMES WILL SETTLE
ACROSS GA OR NORTHERN FL AS A SURFACE HIGH BUILDS ACROSS THE OHIO
VALLEY. SEVERAL VORTS ROUNDING THE BASE OF THE TROUGH COUPLED WITH
THE DEEPER MOISTURE ASSOCIATED WITH THE STALLED FRONT WILL PRODUCE
ABOVE AVERAGE RAIN CHANCES THROUGH THE PERIOD...MAINLY ACROSS THE
NORTHERN COUNTIES. FURTHER DOWN THE LINE...MODELS EXHIBITING A LARGE
AMOUNT OF VARIABILITY MON-WED WITH REGARDS TO THE EVOLUTION OF THE
EASTERN TROUGH AND ITS INFLUENCE ON THE LOCATION OF THE WESTERN
ATLANTIC RIDGE.

&&

.AVIATION...GENERALLY EXPECT ISOLATED STORMS WITH MFVR CONDITIONS
ALONG THE COAST.  THE WEATHER AT INTERIOR SITES SHOULD DEPEND ON
WHERE THE SEA BREEZE COLLISION OCCURS.  WITH THE RIDGE ACROSS
CENTRAL FLORIDA...THIS USUALLY OCCURS CLOSE TO THE I-4 CORRIDOR SO
KSFB-KMCO MIGHT HAVE THE HIGHEST CHANCE FOR STRONG STORMS WITH IFR
CONDITIONS.

&&

.MARINE...RIDGE ACROSS THE WATERS WILL KEEP WINDS AT OR BELOW 10
KNOTS.  SOME EAST SWELL WAS KEEPING SEA HEIGHTS AT 2 TO 3 FEET.  DO
NOT SEE MUCH PUSH OF SHOWERS/STORMS TO THE NORTHEAST NORTH OF
CANAVERAL...SO MAINLY JUST EXPECTING ISOLATED SHOWER/STORMS
OVERNIGHT...ESPECIALLY NEAR THE GULF STREAM.

LOW-LEVEL RIDGE AXIS WILL GENERALLY REMAIN ACROSS THE COASTAL
WATERS...RESULTING IN LIGHT WINDS AND FAVORABLE BOATING CONDITIONS
THROUGH NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  75  94  75  92 /  20  30  10  30
MCO  76  94  75  94 /  20  40  10  40
MLB  75  91  75  92 /  20  30  10  30
VRB  74  91  74  92 /  10  20  10  30

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.

&&

SHORT TERM/AVIATION...LASCODY
LONG TERM....HIRSCH
Hazardous weather outlook, Jul 18, 11:59 AM EDT, 5 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
1159 AM EDT WED JUL 18 2007

AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147-
182200-
COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM-
COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE-
WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
1159 AM EDT WED JUL 18 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

...THUNDERSTORM IMPACT...
ISOLATED STORMS ARE EXPECTED TO FORM ALONG THE EAST COAST SEA
BREEZE EARLY THIS AFTERNOON. OUTFLOW BOUNDARIES FROM THESE STORMS
SHOULD HELP TO PUSH THE EAST COAST SEA BREEZE INLAND...WHICH WILL
IGNITE ADDITIONAL STORMS THROUGH LATE AFTERNOON. A FEW STORMS
WILL BECOME STRONG WITH FREQUENT LIGHTNING AND WIND GUSTS TO 40
MPH. THERE IS ALSO A SMALL CHANCE FOR SEVERE STORMS...ESPECIALLY
WHERE THE EAST AND WEST COAST SEA BREEZE BOUNDARIES COLLIDE DOWN
THE CENTER OF THE PENINSULA. FREQUENT TO EXCESSIVE LIGHTNING...DAMAGING
WINDS AND LARGE HAIL COULD OCCUR IN THESE AREAS DURING THE LATE
AFTERNOON OR EARLY EVENING.

...FLOOD IMPACT...
SLOW STORM MOVEMENT WILL ALLOW HEAVY RAIN FROM STRONGER STORMS TO
PRODUCE SHORT TERM PONDING OF WATER IN POORLY DRAINED AREAS...MAINLY
ALONG AND WEST OF INTERSTATE 4 LATE THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
SCATTERED LIGHTNING STORMS ARE EXPECTED TO DEVELOP EACH AFTERNOON
THROUGH EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE
IF NEEDED.

LASCODY

In the hours before

Special weather statement, Jul 18, 4:46 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
446 PM EDT WED JUL 18 2007

FLZ045-046-182130-
ORANGE-SEMINOLE-
446 PM EDT WED JUL 18 2007

...STRONG THUNDERSTORMS BUILDING QUICKLY OVER CENTRAL AND WESTERN
ORANGE COUNTY NEAR THE SEMINOLE COUNTY LINE.

AT 438 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG STORM OVER MAITLAND. THE STORM WAS NEARLY STATIONARY. OTHER
STORMS WILL BUILDING OUT TOWARD WEKIVA SPRINGS.

LOCATIONS THAT MAY BE AFFECTED INCLUDE LAKE MARY...ALTAMONTE SPRINGS
...AND APOPKA.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE
POSSIBLE IN LOCALIZED AREAS.

CRISTALDI
Local storm report, Jul 18, 4:51 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
451 PM EDT WED JUL 18 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     HAIL             GENEVA                  28.74N 81.12W
07/18/2007  E1.00 INCH       SEMINOLE           FL   BROADCAST MEDIA

            INTERSECTION OF 426 AND 46. QUARTER SIZE HAIL DAMAGED A
            CAR.

0401 PM     TSTM WND DMG     DE LAND                 29.04N 81.30W
07/18/2007                   VOLUSIA            FL   LAW ENFORCEMENT

            TREE ON HOUSE ON 801 CLAKE STREET

&&

FXD
Special weather statement, Jul 18, 4:52 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
452 PM EDT WED JUL 18 2007

FLZ044-144-182145-
NORTHERN LAKE COUNTY-SOUTHERN LAKE COUNTY-
452 PM EDT WED JUL 18 2007

...STRONG THUNDERSTORMS DEVELOPING OVER WESTERN AND CENTRAL LAKE
COUNTY...

AT 447 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG STORM OVER MASCOTTE...MOVING EAST AT 5 MPH.

LOCATIONS IN THE PATH OF THIS STRONG STORM INCLUDE CLERMONT.
OTHER STORMS ARE EXPECTED TO DEVELOP NORTHWARD ACROSS LISBON...
TAVARES...EUSTIS AND UMATILLA.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

THIS STORM WILL ALSO BE CAPABLE OF PRODUCING EXCESSIVE LIGHTNING
STRIKES...DEFINED AS 12 OR MORE CLOUD TO GROUND STRIKES PER MINUTE.
SEEK SHELTER IN AN ENCLOSED BUILDING OR HARD TOPPED AUTOMOBILE. OPEN
SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO
PROTECTION FROM THE DANGERS OF LIGHTNING.

TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES. STATE LAW REQUIRES
HEADLIGHTS TO BE TURNED ON WHEN WINDSHIELD WIPERS ARE IN USE.

KELLY
Special weather statement, Jul 18, 5:14 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
514 PM EDT WED JUL 18 2007

FLZ045-182200-
ORANGE-
514 PM EDT WED JUL 18 2007

...STRONG THUNDERSTORMS AFFECTING EAST CENTRAL ORANGE COUNTY...

AT 508 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG STORM JUST NORTH OF CHRISTMAS...MOVING SOUTHWEST AT 10 MPH
TOWARD STATE ROUTE 50.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

THIS STORM WILL ALSO BE CAPABLE OF PRODUCING EXCESSIVE LIGHTNING
STRIKES...DEFINED AS 12 OR MORE CLOUD TO GROUND STRIKES PER MINUTE.
SEEK SHELTER IN AN ENCLOSED BUILDING OR HARD TOPPED AUTOMOBILE. OPEN
SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO
PROTECTION FROM THE DANGERS OF LIGHTNING.

TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES. STATE LAW REQUIRES
HEADLIGHTS TO BE TURNED ON WHEN WINDSHIELD WIPERS ARE IN USE.

KELLY
Special weather statement, Jul 18, 5:29 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
529 PM EDT WED JUL 18 2007

FLZ045-046-182215-
ORANGE-SEMINOLE-
529 PM EDT WED JUL 18 2007

...A LARGE CLUSTER OF STRONG THUNDERSTORMS CONTINUES TO AFFECT
NORTHWESTERN ORANGE AND WESTERN SEMINOLE COUNTIES...

AT 520 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG STORMS CONTINUING FROM ROCK SPRINGS TO LAKE MARY AND
CASSELBERRY.  THE STORMS WERE NEARLY STATIONARY.

LOCATIONS IN THE PATH OF THIS STRONG STORM INCLUDE WEKIWA SPRINGS
STATE PARK.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 40 TO 45 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO
BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.

A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE
POSSIBLE IN LOCALIZED AREAS.

CRISTALDI
Special weather statement, Jul 18, 5:42 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
542 PM EDT WED JUL 18 2007

FLZ045-053-182245-
ORANGE-OSCEOLA-
542 PM EDT WED JUL 18 2007

...STRONG THUNDERSTORMS DEVELOPING OVER SOUTHERN ORANGE COUNTY...
EVENTUALLY INTO NORTHWESTERN OSCEOLA COUNTY...

AT 533 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG STORM OVER ORLANDO.  THE STORM WAS NEARLY STATIONARY.

OTHER STRONG STORMS ARE EXPECTED TO DEVELOP SOUTH AND WEST TOWARD
THE THEME PARKS AND KISSIMMEE ST CLOUD.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

THIS STORM WILL ALSO BE CAPABLE OF PRODUCING EXCESSIVE LIGHTNING
STRIKES...DEFINED AS 12 OR MORE CLOUD TO GROUND STRIKES PER MINUTE.
SEEK SHELTER IN AN ENCLOSED BUILDING OR HARD TOPPED AUTOMOBILE. OPEN
SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO
PROTECTION FROM THE DANGERS OF LIGHTNING.

TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES. STATE LAW REQUIRES
HEADLIGHTS TO BE TURNED ON WHEN WINDSHIELD WIPERS ARE IN USE.

KELLY

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 4:08 PM EDTSevere Thunderstorm WarningMLBVolusia37 min

Nearby

Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.